Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 10:11:22 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639501
  • Total Topics: 48541
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Changing Meds Atripla to Truvada+Raltegravir  (Read 375 times)

0 Members and 1 Guest are viewing this topic.

Offline monarcmarc

  • Member
  • Posts: 22
Changing Meds Atripla to Truvada+Raltegravir
« on: November 30, 2013, 10:42:35 PM »
Hi All,

I felt as if I was having difficulty being heard in relation to my concerns about the cognitive effects of Atripla. I had quite a bad spell a few weeks ago. I had an exam, forgot to take my tablet (my adherence generally is quite good, In the last 16 months I've missed three doses, two of which I ended up taking a little late). Upon realising, I took the tablet, and then took that days tablet as well at the ordinary time, even though it was just inside the 12 hours until my next dose.

For the next couple of days I had a pretty rough time in terms of my mental health. It really felt as if this depression had just kind of plonked itself down on my shoulders for a few days. It was very unpleasant and it was unusual, I'd not experienced a quite noticeable side effect like that previously. I understand that there is a difference between correlation and causation, but to my mind the two are related. I was able to speak to a treatment officer at ACON who suggested that there may be a causative effect. I had an appointment with my ID Doc last week and he has suggested to me that I swap to Truvada and Raltegravir.

He didn't like Eviplera (Complera) because on starting Atripla my VL was > 300,000. I was also a bit hesitant with respect to the dietary requirement. I know a lot of people are able to take this very effectively with a little thought and planning, but the thought of potentially not getting the right levels was disconcerting to me.

Most I have spoken to have sought of sung the praises of the proposed change, and it is a combo that I had been leaning towards as the literature suggests it's pretty awesome, potentially with a greater capacity to suppress the virus than Atripla, which is important to me given my VL was relatively high when I started treatment (though my CD4's have not fallen below 800).

My concern is that I know that Atripla is a little forgiving in terms of dosage timing, with doctors suggesting up to 5 hours variance is not problematic.

I'm a little concerned about the Raltegravir. It will be twice dosing initially (although the ID Doc suggested that once you are able to sustain an UD VL, then once daily dosing may not be problematic).

Couple of questions:

Do I have a little bit of leniency here with Raltegravir. Is it forgiving by a couple of hours if schedule requires it, or it will I need to be particularly vigilant. That the twice daily dosing seems to be preferred over single dosing initially seems to suggest that it is important that in order maintain correct levels in the blood it really needs to be taken strictly 12 hours apart.

Further if you are not strict, what is the (and I'm making up my own terminology here) mutation profile like. I thought I had read that Raltegravir is slightly more prone to resistance issues than Atripla, but I don't know if I am recalling correctly and can't seem to find the info. Would anybody be able to share their thoughts experiences or any literature on this aspect of the combo.

I want to have as much information before I swap over as I'm told swapping back is not problematic, but requires a bit more thought and planning than the initial swapping to this combo requires.

Any thoughts and advice or experiences will be gratefully appreciated.
Mark

Offline monarcmarc

  • Member
  • Posts: 22
Re: Changing Meds Atripla to Truvada+Raltegravir
« Reply #1 on: November 30, 2013, 10:45:15 PM »
Just to clarify, I'm unlikely to start until Mid Jan, as I have a study tour in China and I just feel it would be better to try and bed down a new routine when there is a bit less going on, with time zones and different routines etc.

Cheers

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.